Alert archive / Virginia / Special Weather Statements in 2010
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 6, 2010, 9:21 PM EDT for 6 counties in Virginia. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2010, 9:21 PM EDT (01:21 UTC)
- Expired
- Aug 6, 2010, 10:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Wakefield, VA
Counties City of Poquoson, VA, Gloucester County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
655
WWUS81 KAKQ 070121
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
921 PM EDT FRI AUG 6 2010
VAZ073-078-083>086-090-091-094-100-070230-
GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON
VA-YORK VA-
921 PM EDT FRI AUG 6 2010
...SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING THROUGH THE
MIDDLE PENINSULA...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM KING AND QUEEN COURTHOUSE TO NEWPORT NEWS
WILLIAMSBURG AIRPORT...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
LITTLE PLYMOUTH AROUND 925 PM EDT...
CLAY BANK AROUND 930 PM EDT...
WHITE MARSH AROUND 935 PM EDT...
MASCOT AROUND 940 PM EDT...
CHURCH VIEW AROUND 945 PM EDT...
WARNER AROUND 950 PM EDT...
WIND GUSTS UP TO 35 MPH...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3709 7596 3714 7599 3708 7654 3758 7687
3752 7680 3756 7678 3769 7697 3770 7658
3762 7644 3763 7642 3767 7654 3769 7633
3761 7627 3761 7643 3756 7628 3732 7626
3732 7603 3740 7599 3718 7582
$$
GINGRICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:58 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 3:58 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 358 PM EDT FRI AUG 6 2010 .SYNOPSIS... A WEAK FRONT SETTLES OVER THE CAROLINAS THIS WEEKEND WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTH. UPPER LEVEL HIGH PRESSURE EXPANDS EASTWARD FROM THE MISSISSIPPI VALLEY BRINGING A RETURN TO HOT TEMPERATURES NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A WEAK BOUNDARY IS DRAPED ACROSS THE DELMARVA AND CENTRAL VIRGINIA THIS AFTERNOON THAT IS NOT MUCH MORE THAN A WIND SHIFT. THE DEEPER FRONTAL STRUCTURE HAS SETTLED OVER THE CAROLINAS AND DEEP CONVECTION FROM THE SOUTHERN APPALACHIANS EASTWARD TO THE SOUTHERN NC/NORTHERN SC COAST HAS LARGELY USED MUCH OF THE AVAILABLE MOISTURE. NEVERTHELESS...A CUMULUS FIELD IS PRESENT WITH THE WIND SHIFT...AND THERE IS A SLIGHT CHANCE OF A FEW BRIEF SHOWERS OR THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING. CLOUD COVER SHOULD DISSIPATE AFTER SUNSET ALLOWING FOR A PLEASANT NIGHT. LOW TEMPERATURES COULD DROP INTO THE LOW 60S IN THE INTERIOR OF THE EASTERN SHORE...AND EAST CENTRAL VIRGINIA PIEDMONT. MID TO UPPER 60S ARE EXPECTED ELSEWHERE...WITH LOW 70S NEAR THE COAST. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SURFACE HIGH PRESSURE SHOULD PREVAIL THROUGH THE WEEKEND. HIGH TEMPERATURES SHOULD RANGE FROM THE UPPER 80S TO LOW 90S. AFTERNOON DEWPOINTS COULD DROP INTO THE UPPER 50S WEST OF THE I-95 CORRIDOR SATURDAY AFTERNOON...INCREASING TO THE LOW AND MID 60S TO THE EAST AND AROUND 70 ALONG THE COASTLINES OF THE SOUTHERN ZONES. DEWPOINTS WILL INCREASE SOME SUNDAY...BUT REMAIN RATHER COMFORTABLE FOR EARLY AUGUST. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 60S TO LOW 70S. UPPER RIDGING BEGINS TO EXPAND EASTWARD FROM THE MISSISSIPPI VALLEY MONDAY INITIATING A RETURN TO HOT TEMPERATURES. A SLIGHT CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS WILL CONTINUE FOR THE FAR SOUTHEAST COUNTIES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... EARLY WEEK PERIOD CHARACTERIZED BY GRADUALLY BUILDING HEIGHTS OVER THE EASTERN HALF OF THE COUNTRY...AS UPR LVL RIDGING OVER THE PLAINS PUSHES EASTWARD. MEANWHILE...A SERIES OF UPR LVL SHORTWAVES PROPAGATE NORTH OF THE AREA FOR THE MID TO LATE WK PD. WL HOLD LOW END POP FOR MAINLY ISO/WIDELY SCT DIURNALLY DRIVEN SHRAS/TSTMS TUE-THU (AS PER TYPICAL INTERACTION WITH DEVELOPING LEE TROF AND WITH NUMEROUS PERTURBATIONS RIDING MEAN NW FLOW TOWARDS THE REGION). BEST CHC OF ORGANIZED PCPN COMES WITH NEXT WEAK COLD FRONT PROGGED FOR LATE NEXT WEEK INTO NEXT WEEKEND. FOR TEMPERATURES...LOOK FOR MAXIMA TO JUMP BACK INTO THE 90S FOR MOST ZONES TUE-THU BEFORE MODERATING A BIT BY LATE NEXT WEEK W/WEAK COLD FRONT SLOWLY DROPPING INTO THE RGN. IF WARMER GFS RUN NUMBERS PAN OUT...ANOTHER RUN AT THE CENTURY MARK NOT AT ALL OUT OF THE QUESTION FOR THE MIDWEEK PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... A WEAK COLD FRONT WAS SITUATED ACROSS PORTIONS OF MD/VA JUST N OF SBY AND RIC. THIS FRONT WILL CONTINUE TO MOVE SE THIS AFTN. A CU FIELD HAS BEGUN TO DEVELOP ALONG OR JUST N OF THE FRONT. THE MOST UNSTABLE AIR IS OVER SE PART OF OUR AREA. CONDS ARE FAIRLY DRY ALOFT AND CONVECTION IS EXPECTED TO BE RATHER WIDELY SCT. THE BEST CHANCES FOR DEVELOPMENT AHEAD OF THE FRONT APPEARS TO BE IN THE SE WHERE DEW POINTS ARE HIGHER AND INCLUDED CB AT THE SE MOST 3 TAF SITES FOR LATE AFTN. INCLUDED SCT CLDS AT 080 FOR THE EARLY PART OF THE OVERNIGHT DUE TO A BAND OF MOISTURE SHOWING UP ON BOTH THE NAM AND GFS. IT IS A LITTLE EARLY TO PIN DOWN THE FCST OF FOG OR STRATUS FOR SAT MRNG BUT NO WIDESPREAD IFR IS INDICATED AT THIS TIME. SAT BEGINS A PERIOD OF MOSTLY DRY CONDITIONS AND GENERALLY VFR FOR THE NEXT SEVERAL DAYS. && .MARINE... FRONT WL CONTINUE DROPPING THROUGH THE RGN THRU THE EVENING...WITH LGT WSW FLOW BECOMING NNE THIS EVENING BEHIND THE FRONTAL PASSAGE. HIGHER RES MODELS (NAM/WRF/HRRR) CONTINUE TO FEATURE BRIEF N-NE SURGE BEHIND FROPA TONIGHT. HOWEVER...WITH H85 TEMPS ONLY IN THE 14-15C RANGE BEHIND THE FRONT (VICE 15-16C AHEAD)...NOT ANTICIPATING MUCH MORE THAN A FEW MARGINAL SCA GUSTS. THEREFORE...WL CONTINUE TO HOLD OFF ON SCA FOR THIS FORECAST PACKAGE AND CONTINUE TO MONITOR TRENDS. NNE WNDS PERSIST FOR THE WEEKEND AS HIGH PRESSURE BUILDS IN OVER THE REGION. WAVES 2-3FT...SEAS 3-4 FT (ALTHOUGH SOME 5 FOOTERS ARE PSBL BY LTR SAT/SUN OUT NR 20 NM AS PER THE SWAN/WAVEWATCH). OTHER SIGNIFICANT CONCERN FOR WEEKEND BEACH-GOERS WILL BE THE INCRSG THREAT FOR RIP CURRENTS ALONG THE MID ATLANTIC COAST THIS WEEKEND. PERSISTENT NE FLOW COMBINED WITH THE SWELL GENERATED BY TS COLIN AS IT MOVES N SAT AND SUN SHOULD ALLOW FOR MODERATE RIP RISK SAT/SUN. SEE LATEST RFQ FOR DETAILS. && .HYDROLOGY... UPDATED DROUGHT STATEMENT (WBCDGTAKQ) ISSUED FOR DATA THROUGH 8/4. THIS DATA DOES NOT INCLUDE THE WDSPRD RAINFALL OF THE PAST 24 HRS. THAT RAINFALL WILL BE INCORPORATED INTO NEXT WEEKS STATEMENT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...AJZ NEAR TERM...AJZ SHORT TERM...AJZ LONG TERM...MAM AVIATION...LSA MARINE...MAM HYDROLOGY...MPR
Hazardous weather outlook, Aug 6, 5:25 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 525 PM EDT FRI AUG 6 2010 MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>094-096-097-072130- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 525 PM EDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-NCZ017-102-VAZ095-098>100-072130- INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 525 PM EDT FRI AUG 6 2010 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-072130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 525 PM EDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF A NORTHEAST WIND FLOW ALONG WITH THE INCREASING SWELL FROM DISTANT TROPICAL STORM COLIN WILL LIKELY RESULT IN AN INCREASED THREAT FOR RIP CURRENTS ALONG THE MID ATLANTIC COAST THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Aug 6, 7:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT FRI AUG 6 2010
VAZ078-084>086-070100-
GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-
758 PM EDT FRI AUG 6 2010
...STRONG THUNDERSTORM MOVING INTO THE MIDDLE PENINSULA...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER URBANNA...MOVING SOUTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR URBANNA AT 805 PM EDT...BERTRAND AT
810 PM EDT...CHRISTCHURCH AT 815 PM EDT...WEEMS AT 820 PM EDT...
HARMONY VILLAGE AT 825 PM EDT...GREYS POINT AT 830 PM EDT.
WIND GUSTS UP TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.
RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3762 7627 3761 7627 3761 7636 3766 7647
3765 7648 3762 7648 3756 7628 3753 7631
3748 7624 3740 7623 3732 7630 3768 7673
3769 7673 3777 7665 3772 7659 3763 7654
3763 7649 3775 7658 3778 7662 3781 7660
GINGRICHSpecial weather statement, Aug 6, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
921 PM EDT FRI AUG 6 2010
VAZ073-078-083>086-090-091-094-100-070230-
GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON
VA-YORK VA-
921 PM EDT FRI AUG 6 2010
...SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING THROUGH THE
MIDDLE PENINSULA...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM KING AND QUEEN COURTHOUSE TO NEWPORT NEWS
WILLIAMSBURG AIRPORT...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
LITTLE PLYMOUTH AROUND 925 PM EDT...
CLAY BANK AROUND 930 PM EDT...
WHITE MARSH AROUND 935 PM EDT...
MASCOT AROUND 940 PM EDT...
CHURCH VIEW AROUND 945 PM EDT...
WARNER AROUND 950 PM EDT...
WIND GUSTS UP TO 35 MPH...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3709 7596 3714 7599 3708 7654 3758 7687
3752 7680 3756 7678 3769 7697 3770 7658
3762 7644 3763 7642 3767 7654 3769 7633
3761 7627 3761 7643 3756 7628 3732 7626
3732 7603 3740 7599 3718 7582
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:51 PM EDT | Special Weather Statement | AKQ | Northampton | 59 min |
Nearby
Special Weather Statements in Virginia, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.